Alert archive / Texas / Flash Flood Watches in 2009
Flash Flood Watch 4, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood watch at Sep 11, 2009, 9:59 AM CDT for 27 counties in Texas. It was in force for 33 hr.
The area
The counties it named.
The facts
- Issued
- Sep 11, 2009, 9:59 AM CDT (14:59 UTC)
- Expired
- Sep 12, 2009, 7:00 PM CDT
- In force
- 33 hr
- Issued by
- NWS Austin/San Antonio, TX
- Flood severity
- None
All 27 counties
Atascosa County, TX, Bandera County, TX, Bastrop County, TX, Bexar County, TX, Blanco County, TX, Burnet County, TX, Caldwell County, TX, Comal County, TX, DeWitt County, TX, Fayette County, TX, Frio County, TX, Gillespie County, TX, Gonzales County, TX, Guadalupe County, TX, Hays County, TX, Karnes County, TX, Kendall County, TX, Kerr County, TX, Lavaca County, TX, Lee County, TX, Llano County, TX, Medina County, TX, Real County, TX, Travis County, TX, Uvalde County, TX, Williamson County, TX, Wilson County, TX
The radar
The Austin/San Antonio radar (KEWX), 22 km from the middle of the area, began a volume at 15:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 3.0 hours before the alert went out and 245 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 983 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 571 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood watch went out at Sep 11, 6:34 AM CDT, 3 hours 25 minutes earlier.
Area forecast discussion, Sep 11, 6:34 AM CDT, 3 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 634 AM CDT FRI SEP 11 2009 .AVIATION... A SLOW MOVING UPPER LEVEL LOW PRESSURE SYSTEM OVER CENTRAL TX WILL KEEP DEEP TROPICAL MOISTURE OVER S CENTRAL TX FOR THE NEXT 24 HORUS. PATCHY VARIABLE IFR-MVFR CIGS THIS MORNING WILL GRADUALLY BECOME VFR THIS AFTERNOON...HOWEVER SCT TO NUMEROUS SHRA/TSRA WILL MOVE NW ACROSS THE AREA. CIGS AND VSBY WILL BE LOWER IN THE SHRA/TSRA WITH BRIEF LIFR CONDITIONS POSSIBLE. VARIABLE N AND NE WINDS LESS THAN 10 KNOTS. && .PREV DISCUSSION... /ISSUED 424 AM CDT FRI SEP 11 2009/ ..ISOLATED MINOR FLOODING POSSIBLE TODAY... DISCUSSION... THIS MORNING THE UPPER LOW WAS PARKED OVER THE EDWARDS PLATEAU AND WESTERN HILL COUNTRY. THIS FEATURE WILL WOBBLE BACK AND FORTH BUT WILL GENERALLY STAY PERCHED ACROSS SOUTH CENTRAL TEXAS TODAY AND INTO SATURDAY. THIS WILL LEAD TO CONTINUED WIDESPREAD SHOWERS AND THUNDERSTORMS ACROSS THE REGION. MOST AREAS WILL RECEIVE AN AVERAGE OF ONE HALF TO ONE INCH OF RAIN THROUGHOUT THE DAY. HOWEVER...LOCALLY HEAVY RAINFALL IS EXPECTED AND COULD SEE TOTALS UPWARDS OF TWO TO FOUR INCHES BEFORE TONIGHT. ISOLATED MINOR FLOODING ISSUES ARE THUS A CONCERN. HOWEVER...GIVEN THAT FLOODING WILL BE ISOLATED AND THAT THERE IS NO DEFINING BOUNDARY TO PINPOINT WHERE THE HEAVY RAINS WILL FALL...WILL HOLD OFF ON FLASH FLOOD WATCH FOR THE TIME BEING. RAIN CHANCES WILL GRADUALLY DECREASE OVER THE WEEKEND AS THE UPPER LOW SHIFTS EASTWARD. THIS WILL ALLOW DRIER NORTHWEST FLOW ALOFT TO FILTER INTO THE REGION. RAIN CHANCES WILL STAY IN THE PICTURE THROUGH MONDAY AS A SURFACE LOW REMAINS DRAPED ACROSS THE MID TEXAS COAST AND GOOD MOISTURE AVAILABILITY REMAINS. HIGH TEMPERATURES TODAY THROUGH THE WEEKEND WILL BE BELOW SEASONAL NORMALS DUE TO EXPANSIVE CLOUD COVER AND PERIODS OF RAIN. WILL SEE A RETURN TO MID-SEPTEMBER NORMALS BY MID WEEK AS CONDITIONS DRY OUT. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 83 70 84 68 86 / 100 70 70 50 40 AUSTIN BERGSTROM INTL AIRPORT 84 69 83 68 86 / 100 70 70 50 40 NEW BRAUNFELS MUNI AIRPORT 83 69 85 67 87 / 100 60 60 50 40 BURNET MUNI AIRPORT 81 68 81 66 83 / 100 70 70 50 40 DEL RIO INTL AIRPORT 87 70 84 70 89 / 70 50 40 40 30 GEORGETOWN MUNI AIRPORT 83 69 79 66 84 / 100 70 70 50 40 HONDO MUNI AIRPORT 85 68 84 66 88 / 90 50 50 50 30 SAN MARCOS MUNI AIRPORT 83 69 84 67 86 / 100 70 70 50 40 LA GRANGE - FAYETTE REGIONAL 84 72 83 71 86 / 100 70 70 50 40 SAN ANTONIO INTL AIRPORT 84 70 84 69 87 / 100 60 60 50 40 STINSON MUNI AIRPORT 84 71 84 69 87 / 100 60 60 50 40 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 25/01
Hazardous weather outlook, Sep 11, 5:34 AM CDT, 4 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 534 AM CDT FRI SEP 11 2009 TXZ171>173-183>194-202>209-217>225-228-121000- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 534 AM CDT FRI SEP 11 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... DEEP TROPICAL MOISTURE AND A SLOW MOVING UPPER LOW PRESSURE SYSTEM OVER CENTRAL TEXAS WILL CONTINUE TO PRODUCE SCATTERED TO WIDESPREAD SHOWERS AND THUNDERSTORMS OVER THE AREA. RAINFALL TOTALS WILL AVERAGE ONE HALF TO ONE INCH...WITH LOCALLY HEAVIER AMOUNTS OF 2 TO 4 INCHES. MINOR STREET FLOODING IS POSSIBLE ALONG WITH RISES ON SMALL CREEKS AND STREAMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY OF 1 TO 3 INCHES RAIN SATURDAY. HOWEVER RAIN CHANCES WILL DECREASE FROM THE WEST SATURDAY NIGHT INTO SUNDAY AS THE UPPER LOW LIFTS NORTHEASTWARD AND THE ATMOSPHERE DRIES AND STABILIZES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 11, 12:49 AM CDT | Areal Flood Advisory | EWX | Burnet, Williamson | 116 min |
| Sep 11, 3:10 AM CDT | Areal Flood Advisory | EWX | Burnet, Williamson | 3 hr |
| Sep 11, 10:53 AM CDT | Flash Flood Warning | EWX | Frio | 3 hr |
| Sep 11, 11:28 AM CDT | Flash Flood Warning | EWX | Williamson | 3 hr |
| Sep 11, 12:00 PM CDT | Areal Flood Advisory | EWX | Travis, Williamson | 2 hr |
| Sep 11, 1:02 PM CDT | Areal Flood Advisory | EWX | Fayette | 118 min |
| Sep 11, 1:13 PM CDT | Areal Flood Advisory | EWX | Gonzales | 2 hr |
| Sep 11, 1:34 PM CDT | Flash Flood Warning | EWX | Frio | 3 hr |
| Sep 11, 1:55 PM CDT | Flash Flood Warning | EWX | Travis, Williamson | 4 hr |
| Sep 11, 2:09 PM CDT | Areal Flood Advisory | EWX | Bastrop, Lee | 111 min |
| Sep 11, 2:50 PM CDT | Areal Flood Advisory | EWX | Llano | 115 min |
| Sep 11, 3:06 PM CDT | Areal Flood Advisory | EWX | DeWitt, Fayette, Gonzales, Lavaca | 114 min |
| Sep 11, 3:35 PM CDT | Areal Flood Advisory | EWX | Bexar, Comal, Kendall | 115 min |
| Sep 11, 4:49 PM CDT | Flash Flood Warning | EWX | Comal, Guadalupe | 3 hr |
| Sep 11, 5:37 PM CDT | Areal Flood Advisory | EWX | Atascosa, Bexar, Comal, Guadalupe, Wilson | 113 min |
| Sep 11, 5:42 PM CDT | Flash Flood Warning | EWX | Williamson | 93 min |
Nearby
Flash Flood Watches in Texas, 2009Every flash flood watch in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.